question-icon

What Causes Dementia While On Seroquel?

default
Posted on Fri, 14 Oct 2016
Question: Seroquel has been prescribed for an 86 year old female who had a stroke 10 years ago and is now suffering with dementia, anxiety, sleeplessness, and occasionally takes Ativan, Tylenol pm, vancomycin to combat c deficile and receives nourishment only through a peg tube. Is the right medication to give and is it safe?
doctor
Answered by Dr. Alexander H. Sheppe (22 minutes later)
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

Seroquel is a very safe and effective medication for treatment of anxiety, insomnia, and irritability associated with dementia. This is actually the treatment of choice here. I would encourage you to continue this medication in this scenario.

Dr Sheppe
tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2236 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Dementia While On Seroquel?

Brief Answer: Consultation Detailed Answer: Hello, and thanks for your question. Seroquel is a very safe and effective medication for treatment of anxiety, insomnia, and irritability associated with dementia. This is actually the treatment of choice here. I would encourage you to continue this medication in this scenario. Dr Sheppe tinyurl.com/DrSheppeAnswers